Alert archive / New Jersey / Special Marine Warnings in 2015
Special Marine Warning 65, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Sep 12, 2015, 1:59 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2015, 1:59 PM EDT (17:59 UTC)
- Expired
- Sep 12, 2015, 4:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
The radar
The Dover AFB radar (KDOX), 68 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
918
WHUS51 KPHI 121759
SMWPHI
ANZ431-452>455-472-473-475-122000-
/O.NEW.KPHI.MA.W.0065.150912T1759Z-150912T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
159 PM EDT SAT SEP 12 2015
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM...
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM...
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM...
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20
NM...
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE...
WATERS FROM CAPE MAY NJ TO FENWICK ISLAND DE OUT 20 TO 40 NM...
WATERS FROM GREAT EGG INLET NJ TO CAPE MAY NJ OUT 20 TO 40 NM...
WATERS FROM LITTLE EGG INLET NJ TO GREAT EGG INLET NJ OUT 20 TO 40
NMY FROM 20 TO 40 NM...
* UNTIL 400 PM EDT
* AT 158 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS...CAPABLE OF PRODUCING WINDS 34 KNOTS OR GREATER...
LOCATED ALONG A LINE EXTENDING FROM 7 NM SOUTHWEST OF FIVE FATHOMS
BUOY TO 8 NM WEST OF GULF RAMBLER WRECK...MOVING NORTHEAST AT 25
KNOTS.
* LOCATIONS IMPACTED INCLUDE...
CAPE MAY POINT...GREAT EGG REEF...INDIAN RIVER INLET BRIDGE...
WILDWOOD REEF...BROWN SHOAL LIGHT...CAPE HENLOPEN...ATLANTIC CITY
REEF...DELAWARE LIGHTSHIP BUOY 44009...CAPE MAY REEF...28-MILE
WRECK...REHOBOTH BEACH...DEEPWATER REEF...BUOY 2MS...OVERFALLS
SHOAL...GREAT EGG INLET...BUOY 2FB...BUOY 4FB...FIVE FATHOMS
BUOY...BETHANY BEACH AND BUOY 3FB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THESE STORMS PASS.
THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY
OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. SEEK SAFE HARBOR
IMMEDIATELY.
&&
LAT...LON 3846 7505 3861 7506 3858 7507 3861 7511
3879 7508 3887 7525 3914 7489 3893 7496
3893 7491 3899 7479 3936 7452 3937 7449
3931 7453 3946 7423 3931 7370 3902 7370
3870 7415 3862 7417 3830 7454
TIME...MOT...LOC 1758Z 234DEG 21KT 3871 7472 3827 7525
$$
JRK3 follow-up statements
255
FZUS71 KPHI 121823
MWSPHI
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
223 PM EDT SAT SEP 12 2015
ANZ431-121832-
/O.CAN.KPHI.MA.W.0065.000000T0000Z-150912T2000Z/
223 PM EDT SAT SEP 12 2015
...THE SPECIAL MARINE WARNING IS CANCELLED...
THE AFFECTED AREAS WERE...
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE...
THE STORMS WILL STAY OVER THE ATLANTIC AND NOT POSE A THREAT TO
BOATERS IN THE DELAWARE BAY.
LAT...LON 3846 7505 3861 7506 3858 7507 3861 7511
3869 7507 3878 7505 3893 7482 3894 7486
3899 7479 3936 7452 3937 7449 3931 7453
3946 7423 3931 7370 3902 7370 3870 7415
3862 7417 3830 7454
TIME...MOT...LOC 1822Z 226DEG 21KT 3885 7460 3824 7521
$$
ANZ452>455-472-473-475-122000-
/O.CON.KPHI.MA.W.0065.000000T0000Z-150912T2000Z/
223 PM EDT SAT SEP 12 2015
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 400 PM EDT...
FOR THE FOLLOWING AREAS...
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM...
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM...
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM...
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20
NM...
WATERS FROM CAPE MAY NJ TO FENWICK ISLAND DE OUT 20 TO 40 NM...
WATERS FROM GREAT EGG INLET NJ TO CAPE MAY NJ OUT 20 TO 40 NM...
WATERS FROM LITTLE EGG INLET NJ TO GREAT EGG INLET NJ OUT 20 TO 40
NMY FROM 20 TO 40 NM...
AT 219 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS...CAPABLE OF PRODUCING WINDS 34 KNOTS OR GREATER...
LOCATED ALONG A LINE EXTENDING FROM NEAR BUOY 4FB TO 7 NM SOUTHWEST
OF GULF RAMBLER WRECK...MOVING NORTHEAST AT 25 KNOTS.
LOCATIONS IMPACTED INCLUDE...
GREAT EGG REEF...INDIAN RIVER INLET BRIDGE...WILDWOOD REEF...ATLANTIC
CITY REEF...DELAWARE LIGHTSHIP BUOY 44009...CAPE MAY REEF...28-MILE
WRECK...DEEPWATER REEF...BUOY 2MS...GREAT EGG INLET...BUOY 2FB...BUOY
4FB...FIVE FATHOMS BUOY...BETHANY BEACH...BUOY 3FB...OCEAN CITY
REEF...THE LUMP...FENWICK ISLAND AND ATLANTIC CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THESE STORMS PASS.
THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY
OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. SEEK SAFE HARBOR
IMMEDIATELY.
&&
LAT...LON 3846 7505 3861 7506 3858 7507 3861 7511
3869 7507 3878 7505 3893 7482 3894 7486
3899 7479 3936 7452 3937 7449 3931 7453
3946 7423 3931 7370 3902 7370 3870 7415
3862 7417 3830 7454
TIME...MOT...LOC 1822Z 226DEG 21KT 3885 7460 3824 7521
$$
JRK103
FZUS71 KPHI 121850
MWSPHI
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
250 PM EDT SAT SEP 12 2015
ANZ452>455-472-473-475-122000-
/O.CON.KPHI.MA.W.0065.000000T0000Z-150912T2000Z/
250 PM EDT SAT SEP 12 2015
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 400 PM EDT...
FOR THE FOLLOWING AREAS...
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM...
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM...
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM...
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20
NM...
WATERS FROM CAPE MAY NJ TO FENWICK ISLAND DE OUT 20 TO 40 NM...
WATERS FROM GREAT EGG INLET NJ TO CAPE MAY NJ OUT 20 TO 40 NM...
WATERS FROM LITTLE EGG INLET NJ TO GREAT EGG INLET NJ OUT 20 TO 40
NMY FROM 20 TO 40 NM...
AT 248 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING PRODUCING WINDS 34 KNOTS OR
GREATER AND WATERSPOUTS...LOCATED ALONG A LINE EXTENDING FROM FIVE
FATHOMS BUOY TO NEAR BETHANY BEACH. THESE STORMS ARE MOVING
NORTHEAST AT 25 KNOTS.
LOCATIONS IMPACTED INCLUDE...
GREAT EGG REEF...INDIAN RIVER INLET BRIDGE...WILDWOOD REEF...ATLANTIC
CITY REEF...DELAWARE LIGHTSHIP BUOY 44009...CAPE MAY REEF...28-MILE
WRECK...DEEPWATER REEF...BUOY 2MS...GREAT EGG INLET...BUOY 2FB...BUOY
4FB...FIVE FATHOMS BUOY...BETHANY BEACH...BUOY 3FB...OCEAN CITY
REEF...THE LUMP...FENWICK ISLAND AND ATLANTIC CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THESE STORMS PASS.
THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY
OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. SEEK SAFE HARBOR
IMMEDIATELY.
REPORT SEVERE WEATHER TO THE COAST GUARD OR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE.
&&
LAT...LON 3846 7505 3861 7506 3858 7507 3861 7511
3869 7507 3878 7505 3893 7482 3894 7486
3899 7479 3936 7452 3937 7449 3931 7453
3946 7423 3931 7370 3902 7370 3870 7415
3862 7417 3830 7454
TIME...MOT...LOC 1848Z 231DEG 20KT 3875 7460 3851 7499
$$
JRK236
FZUS71 KPHI 121940
MWSPHI
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
340 PM EDT SAT SEP 12 2015
ANZ452>455-472-473-475-122000-
/O.CON.KPHI.MA.W.0065.000000T0000Z-150912T2000Z/
340 PM EDT SAT SEP 12 2015
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 400 PM EDT...
FOR THE FOLLOWING AREAS...
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM...
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM...
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM...
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20
NM...
WATERS FROM CAPE MAY NJ TO FENWICK ISLAND DE OUT 20 TO 40 NM...
WATERS FROM GREAT EGG INLET NJ TO CAPE MAY NJ OUT 20 TO 40 NM...
WATERS FROM LITTLE EGG INLET NJ TO GREAT EGG INLET NJ OUT 20 TO 40
NMY FROM 20 TO 40 NM...
AT 340 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF STRONG
THUNDERSTORMS CAPABLE OF PRODUCING WINDS 34 KNOTS OR GREATER. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR DEEPWATER REEF
TO NEAR DELAWARE LIGHTSHIP BUOY 44009...MOVING NORTHEAST AT 30 KNOTS.
LOCATIONS IMPACTED INCLUDE...
DEEPWATER REEF...GREAT EGG REEF...BUOY 2FB...ATLANTIC CITY REEF...
DELAWARE LIGHTSHIP BUOY 44009...BUOY 4FB...FIVE FATHOMS BUOY AND 28-
MILE WRECK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THESE STORMS PASS.
THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY
OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. SEEK SAFE HARBOR
IMMEDIATELY.
REPORT SEVERE WEATHER TO THE COAST GUARD OR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE.
&&
LAT...LON 3842 7492 3940 7435 3946 7423 3931 7370
3902 7370 3870 7415 3862 7417 3830 7454
TIME...MOT...LOC 1940Z 230DEG 29KT 3908 7419 3838 7467
$$
JRKWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Sep 12, 12:34 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Sep 12, 12:34 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1234 PM EDT SAT SEP 12 2015 .SYNOPSIS... BROAD LOW PRESSURE EXTENDING FROM WESTERN PENNSYLVANIA TO CENTRAL VIRGINIA AROUND MIDDAY WILL DRIFT NORTHEASTWARD AND IT SHOULD REACH NEW ENGLAND AND SOUTHERN QUEBEC ON SUNDAY. HIGH PRESSURE OVER THE CENTRAL APPALACHIANS MONDAY WILL SLOWLY BUILD INTO THE MID ATLANTIC STATES DURING MID WEEK, THEN OFFSHORE BY NEXT WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... BROAD LOW PRESSURE EXTENDING FROM WESTERN PENNSYLVANIA TO CENTRAL VIRGINIA AROUND MIDDAY WILL DRIFT TO THE NORTHEAST AND EAST TOWARD OUR REGION TODAY. AN AREA OF RAIN SHOWERS AND EMBEDDED THUNDERSTORMS WAS LOCATED AHEAD OF THE LOW FROM CENTRAL AND EASTERN PENNSYLVANIA INTO THE CHESAPEAKE BAY REGION. A WARM FRONT EXTENDED FROM CENTRAL VIRGINIA TO THE WATERS OFF THE LOWER DELMARVA PENINSULA. THE BOUNDARY IS ANTICIPATED TO LIFT NORTHWARD AND INTO NORTHEASTERN MARYLAND, DELAWARE AND SOUTHERN NEW JERSEY DURING THE LATE AFTERNOON. PRECIPITATION WILL CONTINUE TO SPREAD INTO OUR FORECAST AREA DURING THE AFTERNOON HOURS. SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED. THE RAIN MAY BECOME MODERATE TO HEAVY AT TIMES WITH LOCALIZED FLOODING IN AREAS OF POOR DRAINAGE POSSIBLE. THE STORM PREDICTION CENTER HAS OUR REGION UNDER ITS MARGINAL RISK DESIGNATION FOR SEVERE WEATHER. THERE SHOULD BE ENOUGH SHEAR, ESPECIALLY IN THE VICINITY OF THE WARM FRONT, TO POSSIBLY PRODUCE ORGANIZED STORMS WITH THE POTENTIAL FOR SOME STRONG WIND GUSTS. NEVERTHELESS, THE THREAT FOR SEVERE WEATHER SHOULD BE LOCALIZED. MAXIMUM TEMPERATURES ARE FORECAST TO BE MAINLY IN THE 70S AND LOWER 80S. READINGS SHOULD FALL A BIT WITH THE ARRIVAL OF THE RAIN SHOWERS. THE SURFACE WIND SHOULD FAVOR THE EAST TO SOUTH QUADRANT. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/... THE LOW WILL CONTINUE TO SLOWLY DEEPEN AS THE UPPER TROUGH/LOW CONTINUES TO DIG ACROSS THE OHIO VALLEY. THE AXIS OF THE TROUGH (TWO SEPARATE LOW CENTERS) CROSSES THE AREA OVERNIGHT. THE STEADY RAINS AND SCT TSTMS WILL DIMINISH LATE TONIGHT FROM S/W TO N/E AND WINDS WILL SHIFT TO SWRLY OR WRLY LATE. TOTAL RAINFALL TODAY AND TONIGHT SHOULD BE AROUND 3/4 INCH NORTH AND CLOSER TO 1/2 INCH ACROSS THE REST OF THE AREA. LOW TONIGHT WILL DROP INTO THE 60S MOST AREAS AND UPPER 50S ACROSS THE FAR NORTH. && .LONG TERM /SUNDAY THROUGH FRIDAY/... 500 MB: A SHARPENING TROUGH IN THE OHIO VALLEY SUNDAY BRIEFLY CLOSES OFF AS IT LIFTS NEWD INTO NYS MONDAY THEN WEAKENS INTO THE MARITIMES TUESDAY. STRONG RIDGING FOLLOWS DURING THE MIDDLE OF NEXT WEEK AND ABOVE NORMAL HEIGHTS LINGER INTO NEXT WEEKEND AS THE SUMMER PATTERN RESUMES. TEMPERATURES: THE FIRST 11 DAYS HAVE AVERAGED ABOUT 5 TO 8.5 DEGREES ABOVE NORMAL. THE CALENDAR DAY AVERAGE ON SUNDAY WILL BE NEAR NORMAL, THEN SEVERAL DEGREES BELOW NORMAL MONDAY BEFORE WARMING TO NEAR NORMAL TUESDAY AND AROUND 5 DEGREES ABOVE NORMAL EACH DAY WEDNESDAY ONWARD. FORECAST BASIS: UNLESS OTHERWISE NOTED, A 50 50 BLEND 00Z/12 GFS/NAM MOS GUIDANCE SUNDAY-MONDAY EXCEPT FAVORED THE WARMER GFS MOS SUNDAY BECAUSE OF THE WARM GFS 2M TEMPS, THEN 00Z/12 GFS MEX MOS MONDAY NIGHT AND TUESDAY, THEREAFTER THE 0521Z/12 WPC GRIDDED ELEMENTS OF MAX/MIN TEMP BLENDED 50 50 WITH THE GFS MEX MOS FOR THE MINS AND USED ONLY THE GFS MOS MAX'S DURING THE DAY, OR EVEN RAISED THAT 2 DEGREES (GUIDED BY THE 2M TEMPS). WPC GRIDS WERE USED FOR THE 12 HOUR POP, 6 HOUR DEW POINT- SKY- WIND FROM TUESDAY NIGHT ONWARD. MAXIMUM TEMPERATURES WEDNESDAY-FRIDAY SHOULD RUN AS MUCH AS 10 DEGREES ABOVE NORMAL EACH DAY OVER THE INTERIOR. REGARDING WARMING THE GUIDANCE: ITS A DRY SUMMER PATTERN AND LOOKS LOADED WITH SUNSHINE. THE MEX GUIDANCE HAS BEEN BIASED ON THE COOL SIDE THE PAST SEVERAL WEEKS OF SUNNY DAYS. SO A COMBINATION OF OPERATIONAL EC/GFS 2M BLENDED TEMPS PLUS 4F SEEMS TO WORK WELL AS AN ACCURATE PREDICTOR OF NON MARINE INFLUENCED MAX TEMPS. NOTICED IN THE HEAT WAVES THAT WHENEVER GFS 2M TEMPS HAD 92 OR 95 IN SE PA WESTERN NJ, THOSE VALUES OCCURRED I-95 NWWD. HYDRO-RAIN: WHATEVER WE GET TODAY THROUGH SUNDAY IS PROBABLY ALL WE RECEIVE BEFORE NEXT WEEKEND SO THAT WE RESUME AN EXTENDED DRY SPELL MON-FRI. THE DAILIES... SUNDAY...THE 60M 500MB HFC MOVING INTO NJ LATE IN THE DAY ASSOCIATED WITH THE APPROACHING MID LVL TROUGH, COMBINING WITH LEFTOVER MOISTURE FROM TODAY'S INFLOW AND GENERAL LOW LVL CONVERGENCE ASSOCIATED WITH SFC PRES PATTERN SHOULD RESULT IN A BAND OR TWO OF SHOWERS AND POSSIBLE ISOLATED LOW TOP TSTMS. DAYTIME MAX TEMPERATURES NEAR NORMAL. 200-400J MLCAPE IN NNJ AND NE PA N OF KPTW-KTTN. IF THUNDER OCCURS, WE MIGHT HAVE OURSELVES A NOTABLE 40 KT WSW WIND GUST ALONG OR N OF I-78. ITS CONDITIONAL ON TSTMS DEVELOPING AND RIGHT NOW CONFIDENCE ON THUNDER OCCURRING IS BELOW AVG AS IS CONFIDENCE ON POPS. TEMPS MIGHT BE A DEGREE OR 2 ON THE WARM SIDE? A WESTERLY WIND DEVELOPS WITH GUSTS TO 20 MPH DURING THE AFTERNOON. SUNDAY NIGHT...STILL A POSSIBLE WRAPAROUND SHOWER IN NE PA AND NW NJ WITH HIGH TT/KI BUT OTHERWISE, PARTIAL CLEARING. A GUSTY WNW WIND TO 15 MPH. CONFIDENCE: ABOVE AVERAGE. MONDAY...PARTLY SUNNY, BREEZY AND LESS HUMID. WNW WIND GUSTY TO 25 MPH. MONDAY NIGHT ...MOSTLY CLEAR. TUESDAY...SUNNY AND WARMER. STILL A NW WIND. WEDNESDAY...SUNNY AND WARM. LIGHT NW WIND. THURSDAY...SUNNY AND WARMER. LIGHT WEST WIND. AFTERNOON COASTAL SEA BREEZES? FRIDAY...PATCHY FOG EARLY? OTHERWISE M/SUNNY AND WARM. SW WIND. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY, AND SURROUNDING AREAS. CLOUDS WILL LOWER AND VSBYS WILL BECOME REDUCED IN SHOWERS THIS AFTERNOON...SMALL CHC FOR THUNDER (EXCLUDED FROM TAFS HOWEVER). STAT GUIDANCE HIGHLY VARIABLE WITH REGARDS TO CIGS/VSBYS THIS TIME AROUND. TENDED TO USE PREVIOUS FCST WITH SOME MINOR TWEAKS IN A FEW AREAS. FRONT/LOWS WILL CROSS AREA SAT NIGHT/EARLY SUNDAY WITH WINDS SHIFTING BACK TO WRLY/SWRLY AND STEADY RAINS/SHOWERS ENDING BEHIND IT. OUTLOOK... SUNDAY...MAINLY VFR CIGS WITH A BAND OR TWO OF SHOWERS AND POSSIBLE ISOLATED TSTMS. BRIEF MVFR CONDS IN SHOWERS AND ALSO IN WRAPAROUND LOW CLOUDS DOWN TOWARD KABE. WIND TURNING WEST AND GUSTING TO 20 KT DURING THE AFTERNOON. CONFIDENCE: AVERAGE. SUNDAY NIGHT...VFR SCT-BKN AOA 5000FT. NW WIND GUST 15-20 KT. CONFIDENCE ABOVE AVERAGE: MONDAY...VFR SCT TO POSSIBLY BKN AOA 5000 FT. NW WIND GUSTY 20-25 KT. CONFIDENCE: ABOVE AVERAGE. TUESDAY...VFR CLEAR OR SCT CLOUDS AOA 5000 FT. NW WIND. CONFIDENCE: ABOVE AVERAGE. WEDNESDAY...VFR CLEAR OR SCT CLOUDS AOA 5000 FT. LIGHT NW WIND. CONFIDENCE: ABOVE AVERAGE. && .MARINE... WEAK HIGH PRESSURE TO THE EAST THIS MORNING WILL MOVE AWAY WHILE LOW PRESSURE DEEPENS AND MOVES ACROSS THE REGION TONIGHT. THE WATERS WILL EXPERIENCE AN INCREASE IN WIND SPEEDS FROM THE SE TODAY THEN A SWITCH IN WINDS TO SWRLY SUN MORNING. WIND SPEEDS ARE EXPECTED TO REMAIN BELOW SCA CONDITIONS THRU SUN MORNING. SHOWERS WILL ARRIVE THIS AFTERNOON AND THEN REMAIN ACROSS THE WATERS MUCH OF TONIGHT. ISOLATED TSTMS WITH GUSTY WINDS POSSIBLE. OUTLOOK... SUNDAY...PROBABLY SUB ADVISORY DURING THE DAY WITH A BAND OR TWO OF SHOWERS AND POSSIBLY A GUSTY TSTM. WINDS TURN W DURING THE AFTERNOON AND GUST 20-25 KT BY DAYS END. CONFIDENCE: AVERAGE. SUNDAY NIGHT...NW WIND GUSTY 20 KT, POSSIBLY ADVISORY LVL 25 KT. AN SCA FOR WIND MAY BE NEEDED? CONFIDENCE: AVERAGE. MONDAY...NW WIND GUSTY AROUND 20 KT. CONFIDENCE: ABOVE AVERAGE. TUESDAY AND WEDNESDAY...SUB-ADVISORY CONDITIONS ARE EXPECTED WITH HIGH PRESSURE ACROSS THE REGION. CONFIDENCE: ABOVE AVERAGE. && .RIP CURRENTS... A STRENGTHENING SOUTHEASTERLY FLOW, THE APPROACHING NEW MOON ON SUNDAY AND 2-3 FT MEDIUM PERIOD SWELLS WILL ENHANCE THE RISK FOR THE FORMATION OF DANGEROUS RIP CURRENTS. FOLLOWED IN-HOUSE STATISTICAL GUIDANCE CLOSELY, WHICH GIVES US A MODERATE RISK FOR TODAY. THE RISK OF RIP CURRENT FORMATION MAY CONTINUE TO BE MODERATE SUNDAY WITH A DEVELOPING 4 FOOT SHORT PERIOD SOUTHERLY SWELL. WIND DIRECTION WILL BE THE DETERMINING FACTOR. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...DRAG NEAR TERM...IOVINO SHORT TERM...O'HARA LONG TERM...DRAG AVIATION...DRAG/O'HARA MARINE...DRAG/O'HARA RIP CURRENTS...STAFF
Hazardous weather outlook, Sep 12, 9:32 AM EDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 932 AM EDT SAT SEP 12 2015 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-131345- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 932 AM EDT SAT SEP 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN MAY LEAD TO POCKETS OF BRIEF FLOODING IN URBAN, POOR DRAINAGE, AND LOW LYING AREAS THIS AFTERNOON AND EVENING. IN ADDITION, THUNDERSTORMS COULD PRODUCE STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-131345- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 932 AM EDT SAT SEP 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK FOR THE FORMATION OF DANGEROUS RIP CURRENTS TODAY ALONG THE NEW JERSEY COAST. SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN MAY LEAD TO POCKETS OF BRIEF FLOODING IN URBAN, POOR DRAINAGE, AND LOW LYING AREAS THIS AFTERNOON AND EVENING. IN ADDITION, THUNDERSTORMS COULD PRODUCE STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-131345- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 932 AM EDT SAT SEP 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING MAY PRODUCE LOCALLY STRONG WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 12, 1:38 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
138 PM EDT SAT SEP 12 2015
DEZ003-004-121815-
DELAWARE BEACHES-INLAND SUSSEX-
138 PM EDT SAT SEP 12 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUSSEX COUNTY...
AT 137 PM EDT...A STRONG THUNDERSTORM WAS NEAR PARSONSBURG...OR 10
MILES EAST OF SALISBURY...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MILLSBORO...SELBYVILLE...DAGSBORO...MILLVILLE...GUMBORO...OCEAN
VIEW...FRANKFORD AND SOUTH BETHANY.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3846 7551 3871 7529 3861 7516 3859 7518
3859 7521 3858 7518 3857 7518 3859 7512
3856 7509 3856 7508 3854 7505 3845 7505
TIME...MOT...LOC 1737Z 240DEG 16KT 3839 7540
JRKThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 3:34 PM EDT | Small Craft Advisory | PHI | 48 hr | |
| Sep 12, 3:48 PM EDT | Special Marine Warning | PHI | 117 min | |
| Sep 12, 5:44 PM EDT | Special Marine Warning | PHI | 2 hr | |
| Sep 12, 3:14 PM EDT | Areal Flood Advisory | PHI | Berks, Lehigh | 3 hr |
| Sep 12, 4:48 PM EDT | Special Weather Statement | PHI | Lehigh, Monroe, Northampton | 42 min |
| Sep 12, 4:55 PM EDT | Flash Flood Warning | PHI | Carbon, Lehigh, Monroe, Northampton | 2 hr |
Nearby
Special Marine Warnings in New Jersey, 2015Every special marine warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.